Alert archive / Mississippi / River Flood Warnings in 2014
River Flood Warning 7, NWS New Orleans, LA
NWS New Orleans, LA issued this river flood warning at Feb 21, 2014, 4:27 AM CST for Pike County, Mississippi. It took effect at Feb 21, 2014, 6:00 AM CST. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Feb 21, 2014, 4:27 AM CST (10:27 UTC)
- In effect from
- Feb 21, 2014, 6:00 AM CST
- Expired
- Feb 22, 2014, 8:26 AM CST
- In force
- 26 hr
- Issued by
- NWS New Orleans, LA
- Flood severity
- Minor
County Pike County, MS
The river
Written for the forecast point Tangipahoa River at Osyka (OSYM6). The gauge peaked at 16.24 ft at Feb 21, 2014, 6:00 PM CST.
- Action stage
- 14 ft
- Minor stage
- 15 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
746 WGUS44 KLIX 211027 FLWLIX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 427 AM CST FRI FEB 21 2014 ...THE NATIONAL WEATHER SERVICE IN NEW ORLEANS BATON ROUGE HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSISSIPPI... TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-221627- /O.NEW.KLIX.FL.W.0007.140221T1200Z-140222T1851Z/ /OSYM6.1.ER.140221T1200Z.140222T0000Z.140222T1251Z.NO/ 427 AM CST FRI FEB 21 2014 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS/BATON ROUGE HAS ISSUED A * FLOOD WARNING FOR THE TANGIPAHOA RIVER AT OSYKA. * UNTIL SATURDAY AFTERNOON. * AT 4:00 AM FRIDAY THE STAGE WAS 14.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO RISE TO NEAR 15.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED. $$ 24/RR
4 follow-up statements
059 WGUS84 KLIX 211650 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 1050 AM CST FRI FEB 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-221900- /O.EXT.KLIX.FL.W.0007.000000T0000Z-140222T1900Z/ /OSYM6.1.ER.140221T1530Z.140222T0000Z.140222T1300Z.NO/ 1050 AM CST FRI FEB 21 2014 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER AT OSYKA. * UNTIL SATURDAY AFTERNOON. * AT 10:00 AM FRIDAY THE STAGE WAS 15.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 15.5 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED $$
696 WGUS84 KLIX 211905 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 105 PM CST FRI FEB 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-222315- /O.EXT.KLIX.FL.W.0007.000000T0000Z-140222T2315Z/ /OSYM6.1.ER.140221T1530Z.140222T0600Z.140222T1715Z.NO/ 105 PM CST FRI FEB 21 2014 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER AT OSYKA. * UNTIL SATURDAY AFTERNOON. * AT 12:00 PM FRIDAY THE STAGE WAS 15.5 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 16.5 FEET BY EARLY SATURDAY MORNING. THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE LATE SATURDAY MORNING. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED $$
117 WGUS84 KLIX 220137 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 737 PM CST FRI FEB 21 2014 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSISSIPPI... TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-221536- /O.EXT.KLIX.FL.W.0007.000000T0000Z-140222T1536Z/ /OSYM6.1.ER.140221T1530Z.140221T2345Z.140222T0936Z.NO/ 737 PM CST FRI FEB 21 2014 THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER AT OSYKA. * UNTIL SATURDAY MORNING. * AT 7:00 PM FRIDAY THE STAGE WAS 16.2 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * IMPACT...AT 15.0 FEET...PASTURES AND WOODLANDS ALONG WITH SOME CROP LAND NEAR THE RIVER WILL BE INUNDATED $$
497 WGUS84 KLIX 221426 FLSLIX FLOOD STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS BATON ROUGE LA 826 AM CST SAT FEB 22 2014 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSISSIPPI... THE TANGIPAHOA RIVER AT OSYKA AFFECTING PIKE COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN LOUISIANA... THE TANGIPAHOA RIVER NEAR KENTWOOD AFFECTING TANGIPAHOA PARISH THE TANGIPAHOA RIVER NEAR ROBERT AFFECTING TANGIPAHOA PARISH PRECAUTIONARY/PREPAREDNESS ACTIONS... FORECAST CRESTS ARE BASED UPON RAINFALL THAT HAS OCCURRED ALONG WITH ANTICIPATED RAIN FOR THE NEXT 12 HOURS. ADJUSTMENTS TO THE FORECASTS WILL BE MADE IF ADDITIONAL HEAVY RAINFALL OCCURS. DO NOT DRIVE CARS THROUGH FLOODED AREAS. REMEMBER...TWO FEET OF RUSHING WATER CAN CARRY AWAY MOST VEHICLES INCLUDING PICKUPS. TURN AROUND AND DON'T DROWN. A FOLLOWUP PRODUCT WILL BE ISSUED LATER. STAY TUNED TO NOAA WEATHER RADIO...LOCAL TV AND RADIO STATIONS...OR YOUR CABLE PROVIDER...FOR THE LATEST INFORMATION. THE LATEST GRAPHICAL HYDROLOGIC INFORMATION CAN ALSO BE FOUND AT WEATHER.GOV. && MSC113-221456- /O.CAN.KLIX.FL.W.0007.000000T0000Z-140222T1536Z/ /OSYM6.1.ER.140221T1530Z.140221T2345Z.140222T1315Z.NO/ 826 AM CST SAT FEB 22 2014 THE FLOOD WARNING IS CANCELLED FOR THE TANGIPAHOA RIVER AT OSYKA. * AT 8:00 AM SATURDAY THE STAGE WAS 14.9 FEET. * IT FELL BELOW FLOOD STAGE AT 7:15 AM THIS MORNING. * FLOOD STAGE IS 15.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO NEAR 12.4 FEET BY SUNDAY MORNING. $$ LAC105-230000- /O.EXT.KLIX.FL.W.0012.000000T0000Z-140223T0000Z/ /KENL1.1.ER.140222T0140Z.140222T0730Z.140222T1800Z.NO/ 826 AM CST SAT FEB 22 2014 THE FLOOD WARNING CONTINUES FOR THE TANGIPAHOA RIVER NEAR KENTWOOD. * UNTIL THIS EVENING. * AT 8:00 AM SATURDAY THE STAGE WAS 13.3 FEET. * FLOOD STAGE IS 13.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL AND SHOULD FALL BELOW FLOOD STAGE THIS AFTERNOON. * IMPACT...AT 13.0 FEET...WATER WILL INVADE THE COMMERCIAL PROPERTY ADJACENT TO THE RIVER $$ LAC105-232026- /O.EXT.KLIX.FL.W.0013.000000T0000Z-140224T2300Z/ /ROBL1.1.ER.140222T2100Z.140223T1800Z.140224T1700Z.NO/ 826 AM CST SAT FEB 22 2014 ...FLOOD WARNING CONTINUES AND HAS BEEN EXTENDED UNTIL MONDAY AFTERNOON FOR THE TANGIPAHOA RIVER NEAR ROBERT. * UNTIL MONDAY AFTERNOON. * AT 7:30 AM SATURDAY THE STAGE WAS 13.5 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 15.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 16.5 FEET BY EARLY SUNDAY AFTERNOON. THE RIVER WILL SHOULD FALL BELOW FLOOD STAGE BY LATE MONDAY MORNING. * IMPACT...AT 16.0 FEET...MINOR FLOODING NEAR THE RIVER WITH BEACH AREAS UNDER WATER. * IMPACT...AT 15.0 FEET...MINOR FLOODING NEAR THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Feb 21, 4:27 AM CST, 0 minutes earlier.
Area forecast discussion, Feb 21, 4:27 AM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
427 AM CST FRI FEB 21 2014
.SHORT TERM...
STRONG NEGATIVE VORTICITY ADVECTION AND DRY AIR ADVECTION WILL
TAKE HOLD OF THE AREA TODAY IN THE WAKE OF A PASSING SHORT-WAVE
TROUGH AXIS AND ASSOCIATED COLD FRONT. LINGERING RAIN SHOWERS AND
THUNDERSTORMS OVER THE COASTAL WATERS WILL QUICKLY PULL TO THE
EAST THIS MORNING...WITH CLEAR SKIES EXPECTED ACROSS THE ENTIRE
REGION BY THE AFTERNOON HOURS. THIS DRIER AND MORE STABLE AIRMASS
WILL LINGER OVER THE AREA THROUGH TOMORROW. FORTUNATELY...THE
AIRMASS MOVING IN IS PACIFIC IN NATURE...SO TEMPERATURES WILL BE
NEAR SEASONAL NORMS TODAY...AND WILL ACTUALLY BE A FEW DEGREES
ABOVE NORMAL TOMORROW.
HEADING INTO TOMORROW NIGHT...THE SURFACE RIDGE WILL QUICKLY PULL
TO THE EAST...ALLOWING FOR DEEP LAYER RETURN FLOW TO SET UP ACROSS
THE REGION. A STRONG SURGE OF MOISTURE ADVECTION INTO THE
REGION WILL BRING INCREASING CLOUD COVER AND POSSIBLY SOME LIGHT
COASTAL FOG TO THE REGION BY LATE SATURDAY NIGHT. AT THE SAME
TIME...THERE WILL ALSO BE INCREASING POSITIVE VORTICITY ADVECTION
TAKING HOLD IN THE UPPER LEVELS...AS A WEAK VORTICITY MAXIMA MOVES
INTO TEXAS. THIS SYSTEM WILL RAPIDLY PULL TO THE EAST...ON THE
BACK OF STRONG ZONAL FLOW ACROSS THE GULF SOUTH. AS THE SYSTEM
MOVES INTO THE AREA ON SUNDAY...SCATTERED TO NUMEROUS SHOWERS WILL
DEVELOP SUNDAY MORNING AND PERSIST THROUGH THE DAY. THERE SHOULD
BE ENOUGH INSTABILITY AND FORCING IN PLACE OVER THE EASTERN THIRD
OF THE FORECAST AREA TO SPARK OFF A FEW THUNDERSTORMS BY THE
AFTERNOON HOURS. FORTUNATELY...THE OVERALL DYNAMICS INVOLVED WITH
THIS SYSTEM WILL NOT SUPPORT ANY STRONG TO SEVERE CONVECTIVE
DEVELOPMENT. TEMPERATURES WILL CONTINUE TO WARM IN ADVANCE OF THIS
SYSTEM AS STRONG ONSHORE FLOW CONTINUES...WITH HIGHS RISING INTO
THE MIDDLE 70S...OR AROUND 5 TO 10 DEGREES ABOVE AVERAGE.
.LONG TERM...
AS THIS FAST MOVING VORT MAX PULLS TO THE EAST...A WEAK BACK DOOR
COLD FRONT WILL SLIP INTO THE REGION AND BASICALLY WASH OUT OVER
THE AREA. HOWEVER...THE LINGERING LOW LEVEL BOUNDARY WILL PROVIDE
JUST ENOUGH LOW LEVEL CONVERGENCE TO KEEP A FEW MARINE LAYER
SHOWERS IN PLACE BOTH MONDAY AND TUESDAY. ANY SHOWER ACTIVITY WILL
VERY ISOLATED. IN ADDITION...BEFORE THIS WEAK FRONTAL BOUNDARY
MOVES INTO THE AREA LATE SUNDAY NIGHT...THERE WILL LIKELY BE A
BRIEF PERIOD OF FOG. AT THIS TIME...HAVE ONLY MENTIONED PATCHY FOG
IN THE FORECAST...BUT GIVEN THE EXPECTED TEMPERATURE PROFILES...AS
COMPARED TO THE NEARSHORE WATERS AND TIDAL LAKES AND THE LACK OF
STRONG BOUNDARY LAYER WINDS...SOME DENSE FOG MAY BE POSSIBLE.
TEMPERATURES WILL BE NEAR SEASONAL NORMS...AS ZONAL FLOW CONTINUES
TO DOMINATE THE REGION BOTH MONDAY AND TUESDAY.
THE UPPER LEVEL PATTERN WILL BEGIN TO TAKE ON A MORE AMPLIFIED
NATURE HEADING INTO THE LATTER HALF OF THE WEEK...AS STRONG RIDGE
DEVELOPS OVER THE WEST COAST AND A STRONG CLIPPER SYSTEM DIVES
FROM NORTHERN CANADA INTO THE PLAINS STATES. THIS VERY STRONG
SYSTEM WILL HAVE A DECENT TELECONNECTION WITH SOME ARCTIC AIR OVER
NORTHERN CANADA. AS A RESULT...EXPECT A MUCH COLDER REGIME TO
DEVELOP OVER THE FORECAST AREA FOR THE LATTER HALF OF THE
WORKWEEK. BY THURSDAY...A STRONG HUDSON BAY LOW WILL BE FIRMLY
ENTRENCHED OVER EASTERN CANADA...AND A DEEP LONG WAVE TROUGH WILL
DOMINATE THE EASTERN HALF OF THE CONUS. A STRONG COLD FRONT WILL
SWEEP THROUGH THE FORECAST AREA TUESDAY NIGHT...BRINGING
INCREASING RAIN CHANCES TO THE AREA. HAVE BUMPED UP POPS FOR
TUESDAY NIGHT TO HIGH END CHANCE...AND EXPECT TO SEE SOME MODERATE
RAINFALL AT TIMES.
TEMPERATURES ON WEDNESDAY WILL LIKELY BE HIGHEST DURING THE EARLY
MORNING HOURS IN ADVANCE OF THE FRONT...WITH TEMPERATURES SLOWLY
COOLING THROUGH THE DAY AS THE ARCTIC AIRMASS FEEDS INTO THE
REGION. ON TOP OF THE COOLING...SOME OVERRUNNING WILL CONTINUE AS
A SOUTHWEST FLOW REMAINS IN PLACE IN THE MID AND UPPER LEVELS
WEDNESDAY INTO WEDNESDAY NIGHT. HAVE KEPT IN HIGH END CHANCE POPS
FOR PERIODS OF LIGHT TO MODERATE RAIN ON WEDNESDAY. AS DRIER AIR
FINALLY BEGINS TO FEED INTO THE REGION LATE WEDNESDAY NIGHT AND
THURSDAY...THE RAIN WILL FINALLY COME TO END. HOWEVER...THIS SURGE
OF DRIER AIR WILL BE ACCOMPANIED BY A TRUE ARCTIC CHILL AS
TEMPERATURES ONCE AGAIN FALL BELOW FREEZING OVER THE NORTHERN HALF
OF THE FORECAST AREA BOTH WEDNESDAY AND THURSDAY NIGHTS. HIGHS
WILL ALSO BE WELL BELOW AVERAGE ON THURSDAY AND FRIDAY...WITH
TEMPERATURES ONLY RISING INTO THE LOWER TO MIDDLE 50S.
&&
.AVIATION...
MAIN LINE OF CONVECTION HAS CLEARED ALL TERMINALS WITH LITTLE OR NO
PRECIPITATION ANTICIPATED AFTER 12Z. EXPECT THAT NEW TAF PACKAGE AT
12Z WILL HAVE ALL TERMINALS WITH VFR CONDITIONS THROUGH THE FORECAST
PERIOD. ONLY FORECAST ISSUE IS LIKELY TO BE GUSTY WINDS DURING THE MORNING
HOURS DOWNWIND OF LAKE PONTCHARTRAIN AT KMSY AND KNEW WHERE 15 TO 20
KNOT WINDS COULD CONTINUE UP UNTIL ABOUT 18Z. 35
&&
.MARINE...
SMALL CRAFT ADVISORY CONDITIONS WILL CONTINUE OVER THE COASTAL
WATERS THROUGH THE LATE MORNING AND EARLY AFTERNOON HOURS AS A
SURGE OF COOLER AND DRIER AIR TRANSPORTS STRONGER BOUNDARY LAYER
WINDS ALOFT TO THE SURFACE. AS HIGH PRESSURE SETTLES IN FOR
TONIGHT AND TOMORROW...WINDS WILL QUICKLY DIE OFF AND SHOULD
GENERALLY BE FROM THE EAST AND NORTHEAST AT AROUND 10 KNOTS
TONIGHT AND TOMORROW. SEAS WILL ALSO DECREASE FROM AROUND 4 TO 6
FEET TO 3 TO 4 FEET BY DAYBREAK TOMORROW. AS THE SURFACE RIDGE
SHIFTS TO THE EAST TOMORROW NIGHT AND SUNDAY...WINDS WILL VEER TO
TO THE SOUTH AND ALSO INCREASE TO AROUND 15 KNOTS. THESE WINDS
WILL CONTINUE TO VEER AS A WEAK AREA OF LOW PRESSURE SLIDES TO
THE EAST OF THE AREA SUNDAY NIGHT AND MONDAY AND A WEAK BACKDOOR
COLD FRONT SLIPS INTO THE AREA. A LIGHT NORTHERLY FLOW OF 10 KNOTS
OR LESS AND SEAS OF 2 FEET OR LESS SHOULD BE IN PLACE BY MONDAY
AND CONTINUE INTO TUESDAY. 32
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 65 39 70 53 / 10 0 0 20
BTR 67 43 72 57 / 10 0 0 20
ASD 67 38 68 56 / 10 0 0 20
MSY 65 48 70 60 / 10 0 0 20
GPT 66 42 67 57 / 10 0 0 20
PQL 68 38 68 55 / 20 0 0 20
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...AND CHANDELEUR SOUND.
SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 9 AM FRIDAY FOR THE FOLLOWING ZONES:
LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...AND CHANDELEUR SOUND.
SMALL CRAFT ADVISORY UNTIL 4 PM FRIDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF
THE MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...AND COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&
32Hazardous weather outlook, Feb 21, 4:12 AM CST, 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 412 AM CST FRI FEB 21 2014 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-211800- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 412 AM CST FRI FEB 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT ADVISORY IS IN EFFECT FOR STRONG NORTHERLY WINDS AND BUILDING SEAS TO 7 FEET IN THE COASTAL WATERS...ROUGH WAVES IN THE TIDAL LAKES AND BAYS TODAY. SEVERAL RIVERS AND STREAMS WILL BE RISING DUE TO EXCESSIVE RAINFALL THAT OCCURRED THURSDAY NIGHT. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR ISOLATED THUNDERSTORMS SUNDAY MAINLY ACROSS THE MISSISSIPPI COASTAL COUNTIES. SEVERE STORMS ARE NOT ANTICIPATED. SEVERAL AREA RIVERS AND STREAMS WILL BE IN FLOOD OR CRESTING DURING THE WEEKEND OR EARLY NEXT WEEK. REFER TO THE LATEST RIVER FLOOD STATEMENTS AND WARNINGS FOR MORE DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH THURSDAY. 24/RR
In the hours before
Local storm report, Feb 20, 11:57 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1157 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM FLASH FLOOD SUMMIT 31.28N 90.47W
02/20/2014 PIKE MS EMERGENCY MNGR
FLOODING WAS REPORTED AT TWO BUSINESSES AT BALWIN STREET
AND SOUTH LAMAR STREET.
1100 PM FLASH FLOOD MCCOMB 31.25N 90.47W
02/20/2014 PIKE MS EMERGENCY MNGR
AN ELDERLY COUPLE WAS RESCUED FROM FLOOD WATERS IN THE
FERNWOOD FLATS AREA.
&&Special weather statement, Feb 21, 1:06 AM CST, 3 hours 21 minutes before
LAZ040-056-059>070-MSZ077-080>082-210800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 106 AM CST FRI FEB 21 2014 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING PEARL RIVER COUNTY...UPPER TERREBONNE PARISH...ASSUMPTION PARISH...UPPER LAFOURCHE PARISH...UPPER JEFFERSON PARISH...UPPER PLAQUEMINES PARISH...HANCOCK COUNTY...LOWER LAFOURCHE PARISH...ST. TAMMANY PARISH...ORLEANS PARISH...UPPER ST. BERNARD PARISH...JACKSON COUNTY...LOWER PLAQUEMINES PARISH...ST. CHARLES PARISH...LOWER ST. BERNARD PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH... HARRISON COUNTY... AT 103 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 23 MILES NORTH OF DIAMONDHEAD TO 21 MILES SOUTHWEST OF THIBODAUX...MOVING SOUTHEAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... LAKEFRONT AIRPORT...STENNIS SPACE CENTER...NEW ORLEANS AND EDEN ISLE BY 110 AM... WESTWEGO...RACELAND...GRETNA AND GRAY BY 115 AM... TIMBERLANE AND TERRYTOWN BY 120 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. RADAR WAS INDICATING WIND GUSTS NEAR 50 MPH OVER MIDDLE OF LAKE PONTCHARTRAIN. LOCATIONS ALONG THE IMMEDIATE SHORE LINES IN ORLEANS PARISH CAN EXPECT THESE HIGHER GUSTS SHORTLY. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. 24/RR
Local storm report, Feb 21, 1:34 AM CST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
134 AM CST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 AM MARINE TSTM WIND LAKEFRONT AIRPORT 30.04N 90.03W
02/21/2014 M55 MPH ORLEANS LA ASOS
THUNDERSTORM WIND GUST OF 48 KNOTS...55 MPH REPORTED AT
0124 CST.
&&
BWAGNERLocal storm report, Feb 21, 1:37 AM CST, 2 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
137 AM CST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0111 AM TSTM WND GST NEW ORLEANS 29.97N 90.08W
02/21/2014 M59 MPH ORLEANS LA BROADCAST MEDIA
WIND GUST OF 59 MPH REPORTED BY BROADCAST MEDIA AT BENSON
TOWERS NEAR SUPERDOME.
&&
BWAGNERSpecial weather statement, Feb 21, 2:21 AM CST, 2 hours 6 minutes before
LAZ066>070-210915- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 221 AM CST FRI FEB 21 2014 ...LINE OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING LOWER LAFOURCHE PARISH...LOWER PLAQUEMINES PARISH...LOWER ST. BERNARD PARISH...LOWER TERREBONNE PARISH...LOWER JEFFERSON PARISH... AT 218 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 14 MILES NORTHEAST OF PORT SULPHUR TO 21 MILES WEST OF GALLIANO...MOVING SOUTHEAST AT 45 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... GOLDEN MEADOW BY 225 AM... PORT SULPHUR BY 235 AM... LEEVILLE AND EMPIRE BY 245 AM... GRAND ISLE CMAN BY 250 AM... BURAS BY 300 AM... BOOTHVILLE ASOS AND BOOTHVILLE BY 305 AM... HEAVY RAIN ASSOCIATED WITH THESE STORMS WILL ALSO RESULT IN REDUCED VISIBILITY ALONG AREA ROADWAYS. DRIVERS TRAVELING THROUGH THE IMPACTED AREAS SHOULD EXERCISE CAUTION. SOME PONDING OF WATER WILL ALSO BE POSSIBLE ON LOW LYING ROADWAYS AND IN AREAS OF POOR DRAINAGE. THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 40 TO 50 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM FRIDAY MORNING FOR SOUTHEAST LOUISIANA AND SOUTHEASTERN MISSISSIPPI. 24/RR
Local storm report, Feb 21, 2:28 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
228 AM CST FRI FEB 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 AM TSTM WND GST CHALMETTE 29.94N 89.97W
02/21/2014 M65 MPH ST. BERNARD LA BROADCAST MEDIA
BROADCAST MEDIA RELAYED A REPORT OF A 65 MPH WIND GUST AT
THE ST. BERNARD GOVERNMENT CENTER IN CHALMETTE. EVENT
TIME BASED ON RADAR.
&&
BWAGNERThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 6:38 PM CST | Severe Thunderstorm Warning | LIX | Amite, Wilkinson | 67 min |
| Feb 20, 6:44 PM CST | Severe Thunderstorm Warning | LIX | Walthall | 31 min |
| Feb 20, 6:48 PM CST | Tornado Warning | LIX | Walthall | 27 min |
| Feb 20, 6:57 PM CST | Severe Thunderstorm Warning | LIX | Amite, Pike | 63 min |
| Feb 20, 7:12 PM CST | Tornado Warning | LIX | Walthall | 18 min |
| Feb 20, 7:41 PM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 64 min |
| Feb 20, 8:43 PM CST | Areal Flood Advisory | LIX | Amite, Pearl River, Pike, Walthall, Wilkinson | 67 days |
| Feb 20, 9:46 PM CST | Tornado Warning | LIX | Walthall | 14 min |
| Feb 20, 10:55 PM CST | Tornado Warning | LIX | Walthall | 20 min |
| Feb 21, 7:15 AM CST | River Flood Warning | LIX | Pike, Walthall | 3 days |
| Feb 21, 10:01 AM CST | River Flood Warning | LIX | Pike, Walthall | 33 hr |
Nearby
River Flood Warnings in Mississippi, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.